Hail, Webb
- When
- May 4, 6:10 PM CST to 6:25 PM CST
- Where
- Webb County, Laredo
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.550, -99.467
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 4, 6:03 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 703 PM CDT THU MAY 4 2006 .UPDATE...SMALL CLUSTER OF STRONG TO SEVERE STORMS WL CONTINUE TO DEVELOP THROUGH THE EVENING HOURS ACROSS PRIMARILY WEBB COUNTY. A WK S/WV MOVING THROUGH SW TX AND NRN MEXICO WL CONTINUE TO PUSH ACROSS THIS AREA THIS EVENING. THIS ALONG WITH AMPLE CAPES ABV 3000 J/KG AND NO CAP WL MEAN THE POSSIBILITY OF ISOLATED SVR STORMS ACROSS THE WESTERN PORTIONS OF THE RIO GRANDE PLAINS. AS THESE STORMS MOVE FURTHER EAST...THEY SHOULD WEAKEN AS THE CAP BECOMES STRONGER. BUMPED UP POPS TO CHC ACROSS WEBB COUNTY AND SLIGHT CHC ACROSS LASALLE AND DUVAL COUNTIES. NO OTHER SIGNIFICANT CHANGES WERE MADE. && .PREV DISCUSSION... (ISSUED 342 PM CDT THU MAY 4 2006) SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...ISOLD CONVECTION DVLPG THIS AFTN ALONG THE SIERRA MADRE...BUT NOT CONFIDENT IT WILL MAKE IT. HAVE LEFT WEBB AND LA SALLE COUNTIES DRY FOR THE MOMENT WITH JUST 10 POPS IN THE GRIDS. EXPECT TSTMS WILL DVLP FARTHER N LATE THIS AFTN AND EVE ACROSS CNTL AND W TX...AND EVENTUALLY MERGE INTO MCS OVERNIGHT. CORFIDI VECTORS SUGGEST MCS WOULD MOVE ESE THEN SE AFTER MIDNIGHT. HOWEVER...NOT CONFIDENT IT WILL MAKE IT FAR ENUF SOUTH TO CLIP THE NERN COUNTIES (I.E. VICTORIA). SO HAVE PUT GHOST 10 POPS IN THE GRIDS AND LEFT TONIGHT DRY UP ACROSS THE NE. OTHERWISE EXPECT ANOTHER WARM/HUMID NIGHT TONIGHT...BREEZY IN THE EVENING. SHOULD BE A PRETTY SIMILAR DAY TOMORROW...WITH WITH BKN MORNING CU GIVING WAY TO PARTLY TO MOSTLY SUNNY SKIES IN THE AFTERNOON... ALONG WITH WARM TEMPS AND BREEZY CONDS ACROSS THE COASTAL BEND. TEMPS OUT ACROSS THE RIO GRANDE PLAINS AND INTERIOR COASTAL PLAINS MAY BE A COUPLE OF DEGS WARMER THAN TODAY. CONVECTION WILL AGAIN DVLP LATE TOMORROW AFTN AND EVE ACROSS W-CNTL TX AND ALONG THE SIERRA MADRE...AND MOVE SE THRU THE EVE AND OVERNIGHT. MAY BE A BETTER CHANCE TOMORROW NIGHT THAT ORGANIZED CONVECTION MAY MAKE IT FARTHER S INTO THE NRN COUNTIES AND SIERRA MADRE CONVECTION INTO THE FAR WRN COUNTIES. HAVE SLIGHT CHANCE POPS IN THE FORECAST TOMORROW NIGHT ACROSS THE RIO GRANDE PLAINS AND THE NRN ROW OF COUNTIES. MARINE...A MODERATE ONSHORE FLOW WILL CONTINUE THROUGH FRIDAY. WINDS 15 TO 20 KNOTS ACROSS THE BAYS AND GULF WATERS THIS AFTERNOON AND WILL PERSIST THRU THE EVE AS LLJ DVLPS. WINDS SHOULD WEAKEN TO 10 TO 15 KNOTS LATE TONIGHT THEN INCREASE AGAIN TOMORROW AFTN INTO SCEC RANGE. AVIATION...VFR CONDS WILL PERSIST INTO THE EVE. GUSTY SE WINDS WILL ALSO CONT THRU 02Z ACROSS THE EAST. BKN STRATUS POSSIBLE AGAIN TONIGHT...AFTER MIDNIGHT. GENERALLY MVFR CIGS IN ANY STRATUS OVERNIGHT. IFR VSBLTYS IN BR BRIEFLY POSSIBLY AT VCT BTWN 11-14Z. BKN MVFR CU DECK WILL FORM AFTR 14Z THEN THIN AFTER 17Z WITH VFR CONDS PREVAILING AGAIN. LONG-TERM (SATURDAY THROUGH THURSDAY)...MOISTURE POOLED AHEAD AND ALONG A WEAK STALLED BOUNDARY WILL PROVIDE GOOD INSTABILITY ON SAT W/ LIS IN THE -5 TO -7 RANGE AND CAPES NEAR 3500 TO 4000 J/KG. THE SEA BREEZE INTERACTING W/ THE BOUNDARY NEARBY (OR OUTFLOWS FROM EARLIER STORMS) WILL PROVIDE MOISTURE CONVERGENCE AND A POSSIBLY SOME FOCUS FOR TSTMS...HOWEVER LACK OF DYNAMICS AND A MODEST CAP WILL BE LIMITING FACTORS WHICH WILL KEEP POPS IN 10 TO 20 PERCENT RANGE WITH INLAND AREAS FAVORED DUE TO BETTER CONVERGENCE AND INSTABILITY. ONLY GOING TO MENTION THE 20 POPS IN NERN ZONES ATTM. FORECAST BECOMING INCREASINGLY UNCERTAIN HEADING INTO NEXT WEEK...MAINLY DUE TO MODELS HANDLING OF A STRONG MID-UPR S/WV TROUGH THAT DIGS INTO SRN CA/BAJA BY SUN. THE GFS HAD BEEN THE OUTLIER MODEL...CUTTING OFF MOST OF THE ENERGY IN THE S/WV NEAR BAJA BEFORE ABSORBING IT BACK INTO THE FLOW. NOGAPS...ECM AND CANADIAN MODELS HAVE KEPT THE S/WV INTACT AND MORE PROGRESSIVE...WITH THE RELATIVELY STRONG AND BAGGY TROUGH MVG ACROSS NRN MEXICO AND INTO S/CEN TEXAS TUESDAY NIGHT OR WEDNESDAY. MOST RECENT 12Z GFS HAS TRENDED MORE PROGRESSIVE TRENDING AND THE 12Z CANADIAN IS IN GOOD AGREEMENT...AS THEY ONLY BRIEFLY CUT THE LOW OFF BEFORE ABSORBING IT AGAIN AND BRING IT ACROSS THE REGION AS A STRONG S/WV WED NIGHT. DUE TO THE STRONG UPR TROUGH TO THE WEST....ALL MODELS ARE KEEPING MUCH HIGHER MOISTURE VALUES ACROSS S/TX THROUGH THE MIDDLE OF THE WEEK AS H85 REMAIN SLIGHTLY MORE BACKED OUT OF A SSE DIRECTION. THIS IN COMBINATION WITH A WEAKER UPR RIDGE WILL HAVE A SLIGHT MODERATING AFFECT ON TEMPS. THEREFORE...ALTHOUGH TEMPS SHOULD REMAIN MUCH ABOVE NORMAL (WITH 90S AND EVEN AROUND 100 FAR WEST)...WE HAVE BEEN BACKING SLIGHTLY OFF ON EXTREMELY HOT HIGHS PREVIOUSLY FORECAST FOR EARLY NEXT WEEK. ALSO...DUE TO HIGHER MOISTURE VALUES YOU CANT TOTALLY RULE OUT A VERY ISOLD SEA BREEZE STORM ACROSS INLAND COASTAL PLAINS ON ANY GIVEN DAY AND SIERRA MADRE CONVECTION WILL BE MORE ACTIVE SUN THROUGH WED. FOR NOW WILL MAINLY CONFINE ANY MENTIONED POPS TO AREAS WELL INLAND AND ACROSS THE WEST AS SIERRA MADRE CONVECTION SHOULD BE MORE ACTIVE THEN PREVIOUSLY THOUGHT WHEN MODEL SOLNS WERE MUCH DRIER EARLIER THIS WEEK. OFF COURSE...A STRONG S/WV TRAVERSING AS FAR SOUTH AS MODELS INDICATE WOULD BRING THE BEST CHC OF AN ORGANIZED CONVECTIVE SYSTEM THEN WE HAVE SEEN IN A LONG WHILE. HOWEVER...JUST A LITTLE JOG TO THE NORTH AND THE CWA COULD BE LEFT CAPPED...HIGH AND DRY ESP IN SRN AREAS AND DEEP SOUTH TEXAS. TIMING REMAINS A MAJOR ISSUE AS ECM IS LEANING MORE TOWARD TUE NIGHT AND GFS/CANADIAN INDICATED WED NIGHT WILL BE BETTER. GIVEN HIGH UNCERTAINTY WILL NOT GET TO BULLISH WITH POPS THIS FAR OUT DESPITE HOW GOOD SOME MODEL SOLNS APPEAR...AND WILL JUST MENTION SOME SLT CHC POPS AGAIN MAINLY ACROSS FAR WEST AND INLAND COASTAL PLAINS TUE NIGHT WITH SLT CHC POPS ALL ZONES WED NIGHT. STAY TUNED AND CROSS FINGERS. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT THU MAY 4 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 531 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER THE RIO GRANDE PLAINS. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE EXTREME NORTHERN PORTIONS OF THE COASTAL BEND AND VICTORIA CROSSROADS WITH ISOLATED SHOWERS FARTHER SOUTH FRIDAY NIGHT THROUGH SATURDAY NIGHT. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/TE
The Corpus Christi radar (KCRP), 194 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512622, 5512623.